tanTALK - Tanning Salon Business Owners Community

tanTALK - Tanning Salon Business Owners Community (http://tantalk.com/)
-   Skin Care (http://tantalk.com/skin-care/)
-   -   Teenage Acne (http://tantalk.com/skin-care/2328627-teenage-acne.html)

CarSmithUGA 02-04-2003 06:25 PM

fungirlz,
thanks for the response! yea I have been to 3 derms and put on: benzaclin, benzamycin, differin, retin-a, cleocin t, desowen.. everything but Accutane(I dont want to go on it)..
but anyways, BP does make you sun sensitive? In the summers I not only go to a tanning salon, but I also spend many hours outside at the pool, beach, sports.. all sunscreens I use break my skin out! do you know of any good ones? Thanks again!!!!

Tropical Image 02-06-2003 01:07 PM

Shawn,
how are the results with the medication from the dermo?

_________________
* Laura *
* Year Round Tanner *

[ This Message was edited by: Tropical Image on 2003-02-06 12:08 ]

Nichole74 02-09-2003 03:35 AM

Just read this and hope chunn has made an appointment for his son. Self esteem is very important to a young adult and it should be taken very seriously. My son who is now 12 had bad acne at age 9. We took him to the derm and put him on topical cream. We also tried proactive. It was the best product ever for his skin. They send it by mail every 8 weeks and charge my card $40. My sons face looks great and he thinks he is handsome again. How is Shawn's face doing?

CHUNN 02-09-2003 02:48 PM

It's looking somewhat better.

fungirlz 02-09-2003 03:56 PM

"In the summers I not only go to a tanning salon, but I also spend many hours outside at the pool, beach, sports.. all sunscreens I use break my skin out! do you know of any good ones?"

Look for a SPF that has no scent to it..
MD Formulations makes an SPF of 20 that is made just for the face.. this is a product we give to all skin care treatment guests who are going through a series of treatments for the face with us..

Allergy tested and fragrance free..
Dermatogist tested
non-comedogenic is very important for sensitive skin ....

shawnchunn 02-15-2003 12:15 AM

Well fungirlz, I don't really use sunscreen. If I burn, well then, life sucks for me. Vut my medicine is helping alot. The derm. said that we should see results appearing in about 6 weeks, It has only been 2 and it is looking tons better. I can tell cause I look closely at my face.

shawnchunn 02-15-2003 12:22 AM

Dad asked tro put some pics of my face on the internet and I said no. I would be embarresed.

Amy McCord 02-15-2003 11:27 AM

I wish I would have known about this post earlier - I have not been on-line much lately.
I started seeing a dermatologist when I was 12 years old. I have tried everything - Differin, Cleocin T, Erythomycin (topical & oral), Monocycline, every strength of Retin-A (even the strongest available-VERY HARSH). I took Acutane 1 1/2 ago. It is a very aggressive drug-there are many different opinions on this. I took it orally twice a day. It is suggested to take for a 3 month period or a 5 month period. I actually took it for almost 6 months. The side effects are not the greatest. I had nose bleeds, very dry eyes, VERY dry skin. Accutane can actually make your brain begin to swell if taken more than 5-6 months. I did have severe migraine headaches towards the end. I will say - Even with all the side effects, I could not have been happier with the results.
Amy McCord

Amy McCord 02-15-2003 11:33 AM

Shawn - You will be more sensitive to the sun. When I was 14, I was using Retin-A and no one told me that. My family went to Myrtle Beach for a week-I fried on the first day!! My face was so burned, I could not go out into the sun for the rest of the week. I was miserable. You really need to consider using a sunscreen this summer if still on the medication.
Also, remember, any cleanser that you use on your face . . .Try to make sure it does not dry out your face dramatically. If you have oily skin and you use a cleanser that makes your skin very dry and "tight", your face thinks it is too dry and will actually begin to produce even more oil to replenish it. It can become a vicious circle.
My 12 year old son has a problem with acne. I have him take Vitamin E orally twice a day and it helps some.
Before starting anything new, I would ask your dermatologist. Sometimes a combination of different ointments or medicines can cause an irritating effect.
I wish you the best of luck!!

Amy McCord 02-15-2003 11:37 AM

Also, try to be patient. Many times you will not notice an improvement in your skin until you have been using an ointment, cream, etc. for up to 6 weeks. I have actually used products that have made my skin look worse before getting better (such as Retin A). It is easy to get frustrated. It is worth the wait tho!!


All times are GMT -5. The time now is 10:06 AM.

Powered by vBulletin® Version 3.7.2
Copyright ©2000 - 2021, Jelsoft Enterprises Ltd.
LinkBacks Enabled by vBSEO 3.1.0
Copyright 2009 - tanTALK.com